Aa
Aa
A
A
A
Close
Avatar universal

Reaction to Moderna Vaccine -1st dose

On August 12, 2021 I received my 1st moderna dose. Within a few minutes I had the sensation of pins and needles passing back and forth across my body. At about 15 minutes I was nauseous. By the evening i had diarrhea. The next morning when I woke up my left arm (injection arm) was extremely painful, The pain extended down my arm into my elbow and wrist and my grip strength was diminished.

The pain continued to expand out across my body and into my hips, legs, neck, chest, feet, pretty much every where. My skin buzzed and I had internal tremors. I felt like I was plugged into an electrical outlet. My eyes were inflamed and blurry, my ear were ringing very loudly, I became sun sensitive and it felt like my skin was burning and itchy at the same time. I would sweat very much with very little exertion. My legs were shaky and buckled as I walked. I had extreme pain all over my body with sharp pressure points in several areas including my neck, throat, back/ shoulders, low back, elbows, knees, feet etc. I even had seizures for a few nights. (not grand maul but my body would cramp up and start shaking and shivering uncontrollably). My blood pressure which was borderline high skyrocketed to 198/105 and stayed in the 190's/100's for a few weeks. Anxiety was high, depression setting in, memory and thinking were diminished. Did I mention sharp abdominal pain when pressed?

These symptoms progressed for a little over three months and then finally started to subside. As a result of my falling and instability I did get a labral tear in my right hip. Throughout this I have been seen by my general practitioner, rheumatologist orthopedist and yes a psychiatrist for the severe anxiety, depression and cognitive issues. I have had a myriad of blood work completed  for inflammatory markers and autoimmune indicators which all returned normal except as follows;

ANA - positive
ANCA  ANTIBODIES - positive
ATYPICAL P-ANCA TITER - elevated above normal range (1:32 titer  standard less than 1:20 titer)
AST - higher than normal
Chloride - lower than normal

So far I get the I don't know, don't worry answer. Maybe you have fibromyalgia. But this is not likely related to the moderna vaccine. You should probably see a cardiologist.

Anyone have any thoughts? I hurt all over and everything is tingly, burny and such.




4 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Hi Jerry,

First of all, so sorry that you are going through this. I have been there - many of us have. In my case it was the H1N1 flu vaccine during the last pandemic 12 years ago. I wanted to provide the link to the group we started (we recently changed the name to reflect all vaccines) if you would like to join:
https://www.medhelp.org/forums/Adverse-Events-from-Vaccines---Covid-19-and-others/show/973?page=1
Most of the posts are related to that specific vaccine - but the reactions are the same in many ways - you will find alot of very helpful and supportive information there. Many of us had many tests, doctors visits and tests that you may find helpful to read about. There are many other supportive posts that will let you know you are not alone.

So I would begin with that - you are not alone. It seems that some vaccines have these extreme reactions in some people.  In my case it was the H1N1 vaccine - I was diagnosed with a subset of GBS. In my case my reaction began 40 mins after I received the vaccine. Too much to write here - but please check the posts, I think you will find them helpful.

My blood work did not indicate auto immune, but some members did.

In all cases, time was our best medicine, especially for healing nerves. It is the worst - I know exactly how you feel. I hope in some small way that helps.

Take care,

Cathy
Helpful - 0
973741 tn?1342342773
Gosh, that's a lot!  I agree with the arm pain being pretty common after this vaccine.  With my first, it hurt like a mother for a few days and both of my kids complained of pain on the arm but then it extended down under their arm pits (mine was more isolated to the injection area).  But that was nothing at all like you describe. I agree with these posters who say to see a neurologist to add to your care team.  You've been through a lot, it sounds.  I'm mostly writing to empathize and show support but don't have answers.  I'm sorry.
Helpful - 0
1 Comments
I would only say, doctors aren't always all that logical.  The most logical thing is the most obvious thing, and the thing you did that was different was get the shot, and so that's got to be the most likely source of your problems.  Anyone mention GBS?  My wife's first two Moderna shots were pretty typical, pain in the arm and she slept all day both times, but the booster was a doozy.  She was very sick for three days, and fainted once, fell, and injured herself in the fall.  But she did fully recover after that.  It's unlikely to me you'd suddenly get fibromyalgia, and many docs toss that out when they don't know what's happening.  If it is a reaction to the vaccine, I don't know how you find the answer, because there are very few treatments for the bad effects of medication other than to stop taking it and with a vaccine that's not an option.  You may just be very unlucky and had one of the few bad reactions to the vax.  Could be allergy, could be your immune system getting over-stimulated, and could also be mixing with pre-existing conditions you didn't know you had.  Keep trying to find help, and as you say it is getting better maybe time will eventually fix it.  I hope you get this fixed.  Peace.
Avatar universal
Sorry to hear about your experience.  Have you read the experiences of Brianne Dressen, Kevin Street, Dr.Joel Walkskog and Kyle Warner and many others who are sharing their experiences with side effects after covid vaccinations.  Not all of them experienced symptoms immediately but they make very interesting reading.  Specially for someone like me who after a few weeks after taking astrazeneca had a fall and then rapidly lost my ability to balance and walk normally due to lack of cordination in my legs.  Seeing a neurologist at present to get some answers.  Hope your drs can help you to get better soon.
Helpful - 0
207091 tn?1337709493
Okay, so let's break this down.

The serious pain in your arm - part of that could just be from the shot. My arm felt like I got hit by a baseball at high speed. The difference is that mine took several hours to hurt.

That everything happened so fast makes me wonder if you had an existing condition that no one knew about, and you reacted because of it.

So your tests:

ANA - positive - this usually indicates an autoimmune disorder. It can also indicate a viral infection.

ANCA  ANTIBODIES - positive - This can indicate autoimmune vasculitis.  https://medlineplus.gov/lab-tests/antineutrophil-cytoplasmic-antibodies-anca-test/

ATYPICAL P-ANCA TITER - elevated above normal range (1:32 titer  standard less than 1:20 titer) - This can indicate drug- or autoimmune induced vasculitis.  It can also indicate other things.

https://www.cancertherapyadvisor.com/home/decision-support-in-medicine/labmed/anti-neutrophils-cytoplasmic-antibodies-anca-associated-vasculitis/

AST - higher than normal -  This is a liver function test. This may be elevated because of meds - it may mean nothing in a larger picture, depending on how high it is, or combined with other things.   https://www.webmd.com/a-to-z-guides/aspartate_aminotransferse-test

Chloride - lower than normal - Again, this is part of a bigger picture, and low levels may be because of vomiting or diarrhea, or something more serious. A lot depends on how low they were. https://medlineplus.gov/lab-tests/chloride-blood-test/

Here are some cases of vasculitis after vaccine, but they took time to develop - it wasn't immediate - https://www.thelancet.com/journals/lanrhe/article/PIIS2665-9913(21)00309-X/fulltext

Have you seen a neurologist? The rheumatologist didn't react to your tests indicating possible vasculitis?

To be sure, I am not a doctor. I'm just googling test results. It seems like the vasculitis should be something to rule out, at least.
Helpful - 0
Have an Answer?

You are reading content posted in the COVID19 Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn more with our FAQ on Ebola.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.
PrEP is used by people with high risk to prevent HIV infection.